new to avonex

A board to discuss the Multiple Sclerosis modifying drug Avonex

new to avonex

Postby mblake » Thu Mar 19, 2009 10:29 am

Hi

I started my avonex injection on monday night and as i was expecting got the shivers and sweats during the night. Today i feel awful, woke up and felt so weak and tired with pains in my legs. Just wondering is this normal when you start avonex??
User avatar
mblake
Newbie
 
Posts: 7
Joined: Sun Feb 22, 2009 4:00 pm
Location: Dublin, Ireland

Advertisement

Re: new to avonex

Postby NHE » Thu Mar 19, 2009 5:15 pm

Hi mblake,
Yes, it's pretty normal to feel like you've just been run over after taking Avonex especially after the first shot. Did you take anything to counter the side effects? I know that Biogen recommends taking some Tylenol but many people have found that ibuprofen actually works better. I would try a 400 mg dose of ibuprofen at the time of your shot and then about 2 more doses spaced every 4 hours afterwards. Hopefully, that will work better for you. For most people, the side effects tend to diminish in severity after the first few months but for others (as with myself) they can last longer.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3244
Joined: Sat Nov 20, 2004 4:00 pm

Postby mblake » Fri Mar 20, 2009 8:04 am

Hi

Thanks for the reply. Yes i feel like i've been run over too!! But its my legs that are so tired and weak and im actually afraid to go out of the house incase i take another panic attack as i did yesterday!! Im kind of getting double vision it feels like vertigo just hope it passes soon. I've contacted my ms nurse so i'll wait to see what she says
User avatar
mblake
Newbie
 
Posts: 7
Joined: Sun Feb 22, 2009 4:00 pm
Location: Dublin, Ireland

Postby Inquiz » Wed Mar 25, 2009 6:44 pm

Hi

I have been on Avonex for a year now. My first dose was definitely discouraging. Flu like symptoms to the extreme. I am one of those people who finds Ibuprofen to be much more beneficial than Tylenol. Although over the months the symptoms have gotten better, I do experience the shivers at night and weak legs the next day. It is far better than it used to be so don't let the first dose get you.

Good luck, hang in there...

Inquiz
User avatar
Inquiz
Newbie
 
Posts: 7
Joined: Fri Aug 08, 2008 3:00 pm


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users